Alert archive / New Jersey / Storm Warnings in 2010

Storm Warning 2, NWS Philadelphia/Mount Holly

February 9, 2010

NWS Philadelphia/Mount Holly issued this storm warning at Feb 9, 2010, 3:50 PM EST. It took effect at Feb 10, 2010, 4:17 AM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2010, 3:50 PM EST (20:50 UTC)
In effect from
Feb 10, 2010, 4:17 AM EST
Expired
Feb 11, 2010, 2:55 AM EST
In force
23 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WHUS71 KPHI 092050
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EST TUE FEB 9 2010

ANZ431-450>455-101000-
/O.UPG.KPHI.GL.W.0005.100210T1100Z-100211T1100Z/
/O.NEW.KPHI.SR.W.0002.100210T1100Z-100211T1100Z/
/O.UPG.KPHI.SR.A.0002.100210T1800Z-100211T1100Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 PM EST TUE FEB 9 2010

...STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. THE STORM
WATCH IS NO LONGER IN EFFECT. 

SIGNIFICANT COASTAL STORM IS EXPECTED TO IMPACT THE WATERS TONIGHT
THROUGH LATE WEDNESDAY. WINDS ARE EXPECTED TO INCREASE TO GALE
FORCE WEDNESDAY MORNING AND THEN STORM FORCE LATE IN THE AFTERNOON
INTO WEDNESDAY EVENING. CONDITIONS ARE EXPECTED TO RETURN TO GALE
FORCE OVERNIGHT WEDNESDAY, AND POSSIBLY LAST INTO THURSDAY. SEAS
WILL BE ON THE INCREASE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ430-101000-
/O.CON.KPHI.GL.W.0005.100210T1100Z-100211T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
350 PM EST TUE FEB 9 2010

...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY. 

A SIGNIFICANT COASTAL STORM IS EXPECTED TO IMPACT THE WATERS
TONIGHT THROUGH LATE WEDNESDAY. WINDS ARE EXPECTED TO
INCREASE TO AT LEAST GALE FORCE WEDNESDAY MORNING AND LAST
THROUGH WEDNESDAY NIGHT, AND POSSIBLY THURSDAY. SEAS WILL BE ON
THE INCREASE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ROBERTSON
3 follow-up statements
898 
WHUS71 KPHI 100917
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 AM EST WED FEB 10 2010

ANZ430-102100-
/O.EXB.KPHI.SR.W.0002.100210T0917Z-100211T1100Z/
/O.UPG.KPHI.GL.W.0005.100210T1100Z-100211T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
417 AM EST WED FEB 10 2010

...STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

A MAJOR COASTAL STORM IS EXPECTED TO AFFECT UPPER DELAWARE BAY TODAY
AND TONIGHT AND MOVE AWAY FROM OUR AREA OVERNIGHT AND THURSDAY.
WINDS ARE EXPECTED TO INCREASE TO 45 KNOTS THIS AFTERNOON AND
BUILD TO 45 TO 50 KNOTS EARLY TONIGHT AND CONTINUE INTO THE
OVERNIGHT HOURS. GALE FORCE WINDS ARE EXPECTED TO FOLLOW FOR
THURSDAY. SEAS WILL BECOME ROUGH AND VISIBILITIES WILL BE 1 NM OR
LESS AT TIMES IN RAIN AND SNOW. THE MIXED PRECIPITATION IS LIKELY
TO CHANGE TO SNOW THIS AFTERNOON AND PERSIST INTO EARLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ431-450>455-102100-
/O.EXT.KPHI.SR.W.0002.100210T0917Z-100211T1100Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
417 AM EST WED FEB 10 2010

...STORM WARNING NOW IN EFFECT UNTIL 6 AM EST THURSDAY...

THE STORM WARNING IS NOW IN EFFECT UNTIL 6 AM EST THURSDAY. 

A MAJOR COASTAL STORM IS EXPECTED TO AFFECT OUR MARINE AREA TODAY
AND TONIGHT AND MOVE AWAY FROM OUR AREA OVERNIGHT AND THURSDAY.
WINDS ARE EXPECTED TO INCREASE TO 45 TO 50 KNOTS THIS AFTERNOON
AND CONTINUE INTO THE OVERNIGHT HOURS. GALE FORCE WINDS ARE
FORECAST TO FOLLOW FOR THURSDAY. SEAS WILL BECOME ROUGH AND
VISIBILITIES WILL BE 1 NM OR LESS AT TIMES IN RAIN AND SNOW. THE
MIXED PRECIPITATION IS LIKELY TO CHANGE TO SNOW THIS AFTERNOON AND
PERSIST INTO EARLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
467 
WHUS71 KPHI 102050
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EST WED FEB 10 2010

ANZ430-431-450>455-111100-
/O.CON.KPHI.SR.W.0002.000000T0000Z-100211T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 PM EST WED FEB 10 2010

...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. 

THE MAJOR COASTAL STORM INTENSIFYING OFF THE SOUTHERN NEW JERSEY
COAST WILL MOVE SLOWLY OUT TO SEA LATER TONIGHT AND THURSDAY.
NORTHWEST WINDS WILL GUST TO 50 KNOTS OR MORE WELL INTO TONIGHT
BUT WILL BEGIN TO DIMINISH TOWARD DAYBREAK. GALE FORCE WINDS ARE
FORECAST TO FOLLOW FOR THURSDAY. VISIBILITIES 1 NM OR LESS IN SNOW
WILL CONTINUE UNTIL AROUND MIDNIGHT. ROUGH SEAS WILL GRADUALLY
DIMINISH LATER TONIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

RPW
708 
WHUS71 KPHI 110755
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
255 AM EST THU FEB 11 2010

ANZ430-431-450>455-111700-
/O.CAN.KPHI.SR.W.0002.000000T0000Z-100211T1100Z/
/O.NEW.KPHI.GL.W.0006.100211T0755Z-100211T1700Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
255 AM EST THU FEB 11 2010

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE HAS ISSUED A GALE WARNING. IT IS IN
EFFECT UNTIL NOON. THE STORM WARNING HAS BEEN CANCELLED.

STRONG LOW PRESSURE, LOCATED WELL OFF THE COASTS OF NEW JERSEY AND
DELAWARE EARLY THIS MORNING, WILL CONTINUE TO MOVE OUT TO SEA.
GALE FORCE GUSTS WILL CONTINUE THIS MORNING ON THE COASTAL WATERS
OF NEW JERSEY AND DELAWARE, AS WELL AS ON DELAWARE BAY. WIND
GUSTS SHOULD DIMINISH BELOW GALE FORCE FOR THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN
PORT.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this storm warning went out at Feb 9, 3:48 AM EST, 12 hours 2 minutes earlier.

Area forecast discussion, Feb 9, 3:48 AM EST, 12 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 AM EST TUE FEB 9 2010

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFFSHORE TODAY. COMPLEX LOW PRESSURE WILL
APPROACH FROM THE SOUTHWEST THIS AFTERNOON AND CONSOLIDATE AND
INTENSIFY OFF THE NORTHERN MID ATLANTIC COAST BY WEDNESDAY MORNING.
THE LOW WILL LIFT AWAY WEDNESDAY NIGHT AND THURSDAY...AND HIGH
PRESSURE WILL APPROACH FOR THE END OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
HERE/S THE WEATHER HEADLINE SYNOPSIS...THE WINTER STORM WARNING WILL
CONTINUE...AS WILL THE WIND ADVISORY. A BLIZZARD WARNING WILL NOT
BE ISSUED NOW FOR WEDNESDAY (AFTERNOON) AS CONFIDENCE IS NOT HIGH
ENOUGH...BUT ONE MAY BE NEEDED AS THE EVENT UNFOLDS. FOR THE FAR
SOUTHEAST...LIGHT MIXED PRECIPITATION LATER THIS AFTERNOON INTO
THIS EVENING COULD CHANGE TO RAIN...SO A WINTER WEATHER ADVISORY
WAS ISSUED THERE...BUT WITH SNOW EXPECTED TO DEVELOP ON THE BACK
SIDE WEDNESDAY AND REACH WARNING AMOUNTS...A WINTER STORM WARNING
WAS ALSO ISSUED STARTING AT 7 AM (WHICH MAY BE A LITTLE EARLY).

HIGH CLOUDS WILL INCREASE THIS MORNING AND THICKEN AND LOWER THIS
AFTERNOON AS THE DEVELOPING LOW PRESSURE SYSTEM ADVANCES TOWARD
OUR AREA FROM THE SOUTHWEST. MODEL GUIDANCE THIS MORNING HAS BEEN
SOMEWHAT LESS THAN IN GREAT AGREEMENT...ESPECIALLY REGARDING LOW
LEVEL THERMAL PROFILES AND THICKNESSES. HPC FAVORS THE GFS/UKMET
SOLUTION...AS THE NAM SOLUTION WAS THOUGHT TO BE SLIGHTLY TOO FAR
NORTH AND HENCE TOO WARM WITH ITS THERMAL FIELDS. THE ECMWF WAS
MORE IN LINE WITH THE GFS. EVEN SO...WITH THE ONSHORE WINDS KICKING
IN...THE THERMAL FIELDS CLOSER TO THE COAST WERE HEDGED SLIGHTLY
TOWARD THE NAM. THIS MEANT THAT THE WEATHER GRIDS WERE NOT CHANGED
MUCH...AS MIXED PRECIPITATION HAD BEEN MENTIONED IN SOUTHERN NEW
JERSEY AND SOUTHERN DELAWARE. RAIN WAS BROUGHT IN TO THE SOUTHERN
COASTAL AREAS FOR A TIME TONIGHT.

PRECIPITATION IS EXPECTED TO START SOUTH LATER THIS AFTERNOON AND
NORTH THIS EVENING. NO SIGNIFICANT CHANGES WERE MADE TO THE
PHILOSOPHY OF THE PREVIOUS PACKAGE...WITH ONE EXCEPTION. THAT WAS
TO INCREASE QPF AND HENCE SNOW AMOUNTS NORTH AND EAST OF THE
PREVIOUSLY FORECAST MAXIMUM SNOW AREA WHICH WAS OVER NORTHEASTERN
MARYLAND. THIS WAS DUE TO THE TRACK OF THE 850 HPA LOW...WHICH
WOULD SUGGEST A BROAD-ISH BAND ALONG THE I-95 CORRIDOR
NORTHEASTWARD TOWARD NEW YORK CITY. THIS ALSO CORRELATES WELL WITH
HPC/S SOLUTION. 12 TO 16 INCHES WAS FORECAST FOR THE AXIS OF THIS
BAND...WITH AMOUNTS FALLING OFF EITHER SIDE...LOWEST FAR SOUTHEAST
WHERE MIXED PRECIPITATION WILL KEEP AMOUNTS DOWN...PERHAPS TO THE
3 TO 6 INCH...OR 4 TO 8 INCH...RANGE. THESE AMOUNTS WERE DECIDED
UPON BASED ON MODEL QPFS OF ABOUT 10 TO 12 INCHES...AND ADJUSTING
UPWARD MAINLY IN THE HIGHER-BAND AREA FOR RATIO CONSIDERATIONS. A
FEW SPOTS MAY GET UP TO 18 INCHES, SO A GENERAL 10 TO 18 INCH
MENTION WAS MADE IN THE BODY OF THE WARNING PRODUCT MESSAGE.

SNOW TONIGHT IS SOMEWHAT MORE LIKELY FOR THE SOUTHWESTERN PART OF
OUR SERVICE AREA...WITH THE NEXT SURGE DURING WEDNESDAY FURTHER
NORTH AND EAST WITH THE UPPER LOW AND THE WRAP-AROUND ASSOCIATED
WITH THE SURFACE LOW.

WITH WARMER AIR CAUSING PRECIPITATION TO MIX AND LIKELY CHANGE TO
RAIN OVER THE FAR SOUTHEASTERN ZONES WHERE THE WINTER STORM WATCH
HAD BEEN CONTINUED...IT WAS DECIDED TO ISSUE AN ADVISORY FOR
NUISANCE PRECIPITATION THIS AFTERNOON AND EVENING AND WAIT UNTIL
THE REAL DEVELOPING SNOW FOR WEDNESDAY FOR THE WINTER STORM
WARNING...WHICH COULD DEPOSIT A GOOD SWIPE ON THE BACK SIDE (OF
THE STORM). THE WATCH THERE IS NO LONGER IN EFFECT.

WINDS WILL INCREASE STRONGLY LATER WEDNESDAY MORNING AND WEDNESDAY
AFTERNOON ESPECIALLY ALONG THE COASTAL ZONES...AND WILL CONTINUE
INTO WEDNESDAY EVENING UNTIL THE STORM STARTS TO PULL AWAY. THE
WIND ADVISORY WAS LEFT INTACT, ALTHOUGH THOUGHT WILL NEED TO BE
GIVE TO EXPANDING OR UPGRADING TO A BLIZZARD WARNING AS THERE IS
A POTENTIAL THAT THE STORM COULD BE STRONGER THAN PRESENTLY
FORECAST.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
THE WINTER STORM EVENT WILL BE ENDING DURING WEDNESDAY NIGHT...
PROBABLY FAIRLY EARLY...WITH MODEL GUIDANCE IN AGREEMENT ON THE
EXIT TIMING OF THE STORM. STRONG WINDS WILL REMAIN BEHIND THE
SYSTEM...AND THE WIND ADVISORY MAY NEED TO BE EXTENDED...BUT THIS
CAN BE REVISITED LATER ON.

DRY BUT WINDY WEATHER EXPECTED FOR THURSDAY FOR SNOW SHOVELING.

MODEL GUIDANCE WAS USED FOR THESE TWO PERIODS...WITH TEMPERATURE
AND WIND GUIDANCE ACCEPTABLE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE CONTINUATION OF A MEAN TROUGH ACROSS EASTERN CANADA AND THE
UNITED STATES WILL KEEP BELOW NORMAL TEMPERATURES ACROSS THE AREA
DURING THE EXTENDED PERIOD. THE GOOD NEWS APPEARS TO BE THAT THE
SOUTHERN STREAM STORM TRACK WILL BE FAR ENOUGH SOUTH TO KEEP
SIGNIFICANT PRECIPITATION ACROSS THE DEEP SOUTH, WHILE ONLY ONE
NORTHERN STREAM SYSTEM WILL AFFECT OUR AREA.

A HIGH OVER THE OHIO VALLEY WILL RIDGE IN AND KEEP DRY AND COLD
WEATHER ACROSS THE AREA THURSDAY NIGHT THROUGH THE WEEKEND. EARLY
NEXT WEEK, A SHORT WAVE ACROSS THE GREAT LAKES AND LOW PRESSURE
MOVING UP THE OHIO VALLEY WILL APPROACH AND COULD POSSIBLY PRODUCE
SOME PRECIPITATION ACROSS THE AREA. I DECIDED TO KEEP THE FORECAST
DRY FOR NOW, WITH CONFIDENCE IN MEASURABLE PRECIPITATION FAIRLY
LOW.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDS ARE FCST THRU LATE AFTN/ERLY EVENING, THEN THINGS GO
SOUTH PRETTY QUICKLY.  THIS IS BEGINNING TO SOUND LIKE A BROKEN
RECORD, BUT ANOTHER WINTER STORM IS EXPECTED TO IMPACT THE AREA
LATER THIS AFTN INTO ERLY THURS MORNING. VERY POOR FLYING CONDITIONS
ARE ANTICIPATED. THERE MAY BE SOME LIGHT SNOW LATE IN THE DAY AROUND
21/22Z, BUT WE EXPECT THE MAJORITY OF THE SNOW TO MOVE IN AFTER 00Z
WHICH WILL THEN LOWER CIGS AND VSBYS.  EXPECT WIDESPREAD IFR/LIFR
THROUGH AT LEAST WEDNESDAY NIGHT WITH SNOW FALLING HEAVY AT TIMES.
ACRS THE EXTREME SE, MAINLY FOR KACY AND KMIV, THERE COULD BE SOME
MIXED PRECIPITATION OR EVEN PLAIN RAIN AT THE ONSET, BUT THEY ARE
EXPECTED TO GO OVER TO MAINLY OR ALL SNOW OVERNIGHT.

OUTLOOK...
THE AFOREMENTIONED WINTER STORM WILL CONTINUE IN THE EXTENDD PERIOD
WINDS WILL ALSO INCREASE DURING THE DAY ON WEDNESDAY AND COULD GUST
AS HIGH AS 30 KT WEDNESDAY AFTN AND EVENING, MAINLY FROM THE N THEN
NW.  HIGH PRESSURE WILL THEN BUILD IN FOR THURSDAY THROUGH THE END
OF THE WEEK, BRINGING A RETURN TO VFR CONDS AND MUCH BETTER FLYING
WX.

&&

.MARINE...
ANOTHER SIGNIFICANT STORM WILL AFFECT THE COASTAL WATERS LATER TODAY
THROUGH LATE WEDNESDAY. HOWEVER, THINGS WILL START OFF RELATIVELY
QUIET.  THEN, AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO THE
OHIO VALLEY AND ANOTHER, STRONGER STORM, WILL DEVELOP NEAR THE NC
CST AND MOVE NWD TO NEAR THE NJ CST AND RAPIDLY INTENSIFY.
THEREFORE, THE WINDS ARE EXPECTED TO INCREASE MARKEDLY ON WEDNESDAY
INTO WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY.  WAVES WILL ALSO BE
BUILDING THROUGH THE PD.  WE WILL GO WITH GALE WARNINGS OUT OF THE
GATE, BEGINNING AT 11Z WEDNESDAY AND CONTINUING UNTIL 11Z THURSDAY
ON ALL WATERS.  WITH THE RAPIDLY INTENSIFYING LOW, IT APPEARS THAT
STORM CRITERIA WILL BE MET AS WELL.  FOR NOW, WILL CARRY A STORM
WATCH FROM 18Z WEDNESDAY UNTIL 11Z THURSDAY ON ALL WATERS EXCEPT FOR
UPPER DEL BAY.   BOTH WINDS AND WAVES WILL BEGIN TO DIMINISH ON
FRIDAY AND INTO THE WEEKEND, BUT COULD STILL BE CLOSE TO SMALL CRAFT
ADVISORY CRITERIA.

&&

.TIDES/COASTAL FLOODING...
WITH ANOTHER COASTAL STORM EXPECTED TO IMPACT THE AREA LATE TUESDAY
THROUGH LATE WEDNESDAY, WINDS AND SEAS WILL BE INCREASING WHICH WILL
IN-TURN MAKE TIDES MUCH HIGHER THAN THE ASTRONOMICAL TIDE FORECASTS.
ON TOP OF THE STORM, WE ARE APPROACHING NEW MOON ON SATURDAY, SO
ASTRONOMICAL TIDES ARE QUITE HIGH.  NONETHELESS, IT STILL LOOKS LIKE
WITH THE STORM BEGINNING ITS RAPID INTENSIFICATION ON WEDNESDAY
MORNING, WE MAY BE OK FOR THE MORNING HIGH TIDE.  THE LOCATION THAT
WILL BE CLOSEST TO REACHING MINOR TIDAL FLOODING ON WEDNESDAY
MORNING IS LEWES, BUT CURRENT FCSTS STILL INDICATE IT WILL BE BELOW
CRITERIA, BUT THIS WILL HAVE TO BE WATCHED.  THE WEDNESDAY AFTN HIGH
TIDE IS THE LOWER OF THE TWO HIGH TIDES AND IS NOT EXPECTED TO CAUSE
PROBLEMS.  HOWEVER, BY THURSDAY MORNING, MOST, IF NOT ALL OF THE
OCEAN SITES ARE EXPECTED TO BE AOA CRITERIA FOR MINOR TIDAL
FLOODING, BUT IT IS TOO EARLY TO ISSUE ANY HEADLINES ATTM.  ALSO,
BASED ON CURRENT FCSTS, NO LOCATION IS EXPECT TO APPROACH MODERATE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST
     WEDNESDAY NIGHT FOR PAZ054-055-060>062-067>071.
NJ...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST
     WEDNESDAY NIGHT FOR NJZ001-007>010-012>022-026-027.
     WIND ADVISORY FROM 10 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY
     NIGHT FOR NJZ013-014-020>027.
     WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
     WEDNESDAY FOR NJZ023>025.
     WINTER STORM WARNING FROM 7 AM WEDNESDAY TO MIDNIGHT EST
     WEDNESDAY NIGHT FOR NJZ023>025.
DE...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST
     WEDNESDAY NIGHT FOR DEZ001-002.
     WIND ADVISORY FROM 10 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY
     NIGHT FOR DEZ002>004.
     WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
     WEDNESDAY FOR DEZ003-004.
     WINTER STORM WARNING FROM 7 AM WEDNESDAY TO MIDNIGHT EST
     WEDNESDAY NIGHT FOR DEZ003-004.
MD...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST
     WEDNESDAY NIGHT FOR MDZ008-012-015-019-020.
MARINE...STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
     NIGHT FOR ANZ431-450>455.
     GALE WARNING FROM 6 AM TO 1 PM EST WEDNESDAY FOR ANZ431-
     450>455.
     GALE WARNING FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY FOR
     ANZ430.

&&

SYNOPSIS...DELISI /
NEAR TERM... / DELISI
SHORT TERM... / DELISI
LONG TERM...O'HARA
AVIATION...NIERENBERG
MARINE...NIERENBERG
TIDES/COASTAL FLOODING...NIERENBERG
Hazardous weather outlook, Feb 9, 3:30 AM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 AM EST TUE FEB 9 2010

DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-PAZ054-055-
060>062-067>071-100830-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
330 AM EST TUE FEB 9 2010

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EST WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-NJZ013-014-020>022-026-027-100830-
KENT-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
330 AM EST TUE FEB 9 2010

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EST WEDNESDAY NIGHT...
...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-NJZ023>025-100830-
INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
330 AM EST TUE FEB 9 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY...
...WINTER STORM WARNING IN EFFECT FROM 7 AM WEDNESDAY TO MIDNIGHT
EST WEDNESDAY NIGHT...
...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WINTER STORM WARNING.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450>455-100830-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
330 AM EST TUE FEB 9 2010

...GALE WARNING IN EFFECT FROM 6 AM TO 1 PM EST WEDNESDAY...
...STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-100830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
330 AM EST TUE FEB 9 2010

...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:30 AM ESTWinter Weather AdvisoryPHIAtlantic, Cape May17 hr
Feb 9, 3:53 AM ESTGale WarningPHI24 hr
Feb 9, 3:53 AM ESTStorm WatchPHI12 hr

Nearby

Storm Warnings in New Jersey, 2010Every storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.